Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 3, 2021, 4:40 PM MDT for Alamosa County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 4:40 PM MDT (22:40 UTC)
- Expired
- Jun 3, 2021, 5:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.50 in
- Wind
- 40
County Alamosa County, CO
The radar
The Pueblo radar (KPUX), 177 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3072 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WWUS85 KPUB 032240
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
440 PM MDT Thu Jun 3 2021
COZ069-070-032315-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
440 PM MDT Thu Jun 3 2021
...A strong thunderstorm will impact portions of northwestern
Alamosa, east central Rio Grande and south central Saguache Counties
through 515 PM MDT...
At 439 PM MDT, Doppler radar was tracking a strong thunderstorm near
Center, or 22 miles north of Alamosa, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Center, Hooper and Mosca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3796 10610 3792 10588 3761 10587 3764 10620
TIME...MOT...LOC 2239Z 008DEG 13KT 3777 10601
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:08 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 3, 3:08 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Pueblo CO 308 PM MDT Thu Jun 3 2021 .SHORT TERM...(This evening through Friday) Issued at 304 PM MDT Thu Jun 3 2021 Currently... Isolated storms were noted along the spines of the mtns at 2 pm. The strongest cells were down over the Spring Burn scar. Over the remainder of the region skies were primarily clear. With northerly flow over the region, the precip was moving in an uncharacteristically southerly direction. Temps were generally in the 70s to around 80F over the plains with temps around 70F in the mtns. 40s and 50s were noted in the mtns. Rest of today into tonight... Isolated to scattered storms will continue over the mtns, and push off onto the valleys this afternoon and especially this early evening as flow becomes a bit more north-northeasterly. Main concern early on will be the potential for locally heavy rain to occur over the burn scars. Precip will begin to wane towards sunset as heating decreases over the region. Showers should be over by mid to late evening, with a few lingering showers over the higher terrain near the CO/NM border. Low tonight should be in the 50s plains with around 40F larger valleys. Tomorrow... I anticipate tomorrow will be drier than today as drier air is expected to move over the mtns/plains interface which will decrease (or eliminate) the chance of showers over the Pikes Peak/Sangres/Wet mtns. Best chance of any precip tomorrow will be over the San Juans as the best moisture will be shunted to the west in the the deep northeasterly steering flow regime. It will be rather warm tomorrow and anticipate temps to max out in the lower 90s over the plains along the Ark River with 80s over the remainder of the plains. San Luis Valley should reach into the L80s. \/Hodanish .LONG TERM...(Friday night through Thursday) Issued at 304 PM MDT Thu Jun 3 2021 ...Summertime Weather into the Weekend and Beyond... Friday night-Sunday night...No big changes in the ongoing forecast through the upcoming weekend, as latest model projections continue to indicate the upper ridge flattening across the region through the day Sunday, as eastern Pacific energy translates across the Northern Tier of States. This will lead to flow aloft becoming more west to northwest, albeit remaining weak, leading to better chances of higher terrain afternoon showers and storms to move off the terrain and across the eastern plains. The NBM solution continues to reflect this pattern well, with scattered pops for areas over and near the higher terrain each afternoon and evening, and clearing skies into the morning hours. With the flow becoming more westerly, isolated to scattered pops spread across the I-25 Corridor both Saturday afternoon and Sunday afternoon, with precipitation chances finally spreading east across the far southeast plains Sunday afternoon and evening. Again, with only weak flow aloft, severe storm potential looks to be very limited, though can't rule out a stronger storm or two, along with the potential for localized flash flooding on area burn scars. Temperatures through the weekend look to warm to above seasonal levels, in the 80s to mid 90s across the lower elevations, and mainly in the 60s and 70s across the higher terrain. Monday-Thursday...Increasing southwest flow aloft remains progged across the region for early into the middle of next week, as a broad upper trough looks to dig across the West Coast and across the Great Basin. The latest GFS solution indicates the eastern Pacific energy moving faster and further east into the Rockies than the ECMWF and the Canadian solutions, though curiously has the same outcome of drying out the atmosphere across the western half of the region, along with developing lee troughing and the potential for stronger storms along a developing dryline across the far southeast plains. At any rate, should continue to see isolated to scattered showers and storms across the area Monday afternoon and evening, with more isolated high based afternoon convection over the higher terrain through the rest of the week. Temperatures through the middle of next week look to remain at and above seasonal levels. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 304 PM MDT Thu Jun 3 2021 VFR conditions are anticipated during the next 24 hours at all 3 taf sites, kpub, kals and kcos. Will have to keep an eye on KALS this afternoon/early evening as a stray shower/-tsra may briefly affect the taf site. Otherwise anticipate light winds next 24 hours although some modest easterly wind flow/outflow may affect KALS this afternoon/early evening. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MW AVIATION...HODANISH
Hazardous weather outlook, Jun 3, 11:23 AM MDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1123 AM MDT Thu Jun 3 2021 COZ058>089-093>099-041730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1123 AM MDT Thu Jun 3 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible across the mountains and valleys today. One or two thunderstorms could briefly become strong with locally heavy rainfall, lightning, small hail under 1 inch in diameter and wind gusts up to 50 mph possible. Flash flooding on the more recent burn scars will be possible if a stronger storm directly impacts these areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered showers and thunderstorms will be possible each afternoon and evening for Friday through Tuesday, with the highest chances over the higher terrain and immediate adjacent lower levels. The main threats from these storms will be cloud to ground lightning, small hail and wind gusts up to 45 mph. Locally heavy rainfall will also be possible with the more intense storms, and there is the potential for flash flooding on area burn scars each day through Monday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet criteria for spotters will be possible in the burn scar areas later this afternoon and early evening. Hodanish
In the hours before
Special weather statement, Jun 3, 2:32 PM MDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Pueblo CO 232 PM MDT Thu Jun 3 2021 COZ072-074-087-032115- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- 232 PM MDT Thu Jun 3 2021 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... Central Huerfano County in southeastern Colorado... Locally high water will occur in area streams in the Spring Burn scar. The high water will likely occur along North Abeyta creek just south of highway 160, and Middle Creek, in Huerfano county. People driving in this area should be alert for locally high stream levels. This high water was caused by a fast moving thundershower that produced between 0.5 inch and 0.75 inches of rain between 2:00 pm and 2:30 pm. Hodanish
Special weather statement, Jun 3, 4:40 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
440 PM MDT Thu Jun 3 2021
COZ069-070-032315-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
440 PM MDT Thu Jun 3 2021
...A strong thunderstorm will impact portions of northwestern
Alamosa, east central Rio Grande and south central Saguache Counties
through 515 PM MDT...
At 439 PM MDT, Doppler radar was tracking a strong thunderstorm near
Center, or 22 miles north of Alamosa, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Center, Hooper and Mosca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3796 10610 3792 10588 3761 10587 3764 10620
TIME...MOT...LOC 2239Z 008DEG 13KT 3777 10601
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RodriguezThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:52 PM MDT | Special Weather Statement | PUB | Rio Grande | 23 min |
| Jun 3, 5:24 PM MDT | Special Weather Statement | PUB | Alamosa | 36 min |
| Jun 3, 5:32 PM MDT | Dust Storm Advisory | PUB | Alamosa, Conejos, Costilla, Rio Grande | 58 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.